Alert archive / Oregon / Small Craft Advisory for Windses in 2013
Small Craft Advisory for Winds 21, NWS Medford, OR
NWS Medford, OR issued this small craft advisory for winds at Feb 13, 2013, 3:24 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2013, 3:24 AM PST (11:24 UTC)
- Expired
- Feb 13, 2013, 10:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
829 WHUS76 KMFR 131124 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 324 AM PST WED FEB 13 2013 PZZ356-140030- /O.NEW.KMFR.SI.Y.0021.130213T1124Z-130214T0600Z/ /O.EXB.KMFR.SW.Y.0015.000000T0000Z-130214T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 324 AM PST WED FEB 13 2013 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED SMALL CRAFT ADVISORIES FOR WINDS AND FOR HAZARDOUS SEAS. THESE SMALL CRAFT ADVISORIES ARE IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT WILL OCCUR TODAY. WINDS ARE EXPECTED TO DIMINISH BETWEEN 4 AM AND NOON PACIFIC STANDARD TIME BEFORE INCREASING AGAIN. * SEAS: LONG PERIOD WEST SWELL AND STEEP NORTH WIND WAVES WILL CONTINUE TO PRODUCE COMBINED SEAS OF 7 TO 10 FEET TODAY. WAVE CONDITIONS WILL BE MOST HAZARDOUS EARLY THIS MORNING AND THEN AGAIN LATE THIS AFTERNOON THROUGH THE EVENING DUE SHORT PERIOD WIND WAVES. A VERY LONG 21 SECOND PERIOD SWELL WILL ARRIVE TODAY AND GROW THROUGH THURSDAY LEADING TO THE POTENTIAL FOR INFREQUENT SHOALING WAVES FURTHER OFFSHORE THAN NORMAL. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL GENERALLY OCCUR SOUTH OF GOLD BEACH AND BEYOND 5 NAUTICAL MILES FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ376-140030- /O.EXT.KMFR.SI.Y.0018.000000T0000Z-130215T0000Z/ /O.EXT.KMFR.SW.Y.0015.000000T0000Z-130215T0000Z/ /O.NEW.KMFR.GL.A.0002.130215T0000Z-130215T0600Z/ /O.NEW.KMFR.SE.A.0003.130215T0000Z-130215T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 324 AM PST WED FEB 13 2013 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 PM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 PM PST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. * WINDS: NORTH WINDS 15 TO 25 KT WITH GUSTS 25 TO 35 KT WILL CONTINUE THROUGH THURSDAY. NORTH WINDS WILL INCREASE LATE THURSDAY AFTERNOON THROUGH THURSDAY EVENING TO 25 TO 30 KT WITH GALE FORCE GUSTS 35 TO 40 KNOTS. * SEAS: LONG PERIOD WEST SWELL AND STEEP NORTH WIND WAVES WILL CONTINUE TO PRODUCE COMBINED SEAS OF 7 TO 11 FEET TODAY. WAVE CONDITIONS WILL BE MOST HAZARDOUS EARLY THIS MORNING AND THEN AGAIN LATE THIS AFTERNOON THROUGH THURSDAY DUE SHORT PERIOD WIND WAVES. WIND SEAS ARE EXPECTED TO REACH 7 TO 10 FEET THURSDAY EVENING WITH COMBINED SEAS OF 10 TO 12 FEET. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL GENERALLY OCCUR SOUTH OF GOLD BEACH AND IN THE SOUTHEASTERN HALF OF THE AREA. WIND AND SEAS WILL EXPAND TO AFFECT ALL AREAS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
783 WHUS76 KMFR 132204 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 204 PM PST WED FEB 13 2013 PZZ376-141115- /O.EXT.KMFR.SI.Y.0018.000000T0000Z-130215T1800Z/ /O.EXT.KMFR.SW.Y.0015.000000T0000Z-130215T1800Z/ /O.CAN.KMFR.GL.A.0002.130215T0000Z-130215T0600Z/ /O.CAN.KMFR.SE.A.0003.130215T0000Z-130215T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 204 PM PST WED FEB 13 2013 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 AM PST FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 AM PST FRIDAY... ...GALE WATCH IS CANCELLED... ...HAZARDOUS SEAS WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE WATCH. THE HAZARDOUS SEAS WATCH HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 AM PST FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 10 AM PST FRIDAY. * WINDS: NORTH 15 TO 25 KT WITH GUSTS OF 30 KT TONIGHT THROUGH THURSDAY MORNING INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT LATE THURSDAY AFTERNOON THROUGH THURSDAY EVENING. WINDS WILL GRADUALLY SUBSIDE BELOW 20 KT FRIDAY. * SEAS: LONG PERIOD WEST SWELL AND STEEP SHORT PERIOD NORTH WIND WAVES WILL CONTINUE TO PRODUCE COMBINED SEAS OF 8 TO 12 FEET TONIGHT THROUGH FRIDAY MORNING. SEAS WILL EASE FRIDAY AFTERNOON. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL GENERALLY OCCUR SOUTH OF GOLD BEACH AND IN THE SOUTHEASTERN HALF OF THE AREA THROUGH THURSDAY MORNING, BUT WILL EXPAND TO INCLUDE ALL AREAS BY THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-140600- /O.CON.KMFR.SI.Y.0021.000000T0000Z-130214T0600Z/ /O.CON.KMFR.SW.Y.0015.000000T0000Z-130214T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 204 PM PST WED FEB 13 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT THIS EVENING EASING BELOW 20 KT OVERNIGHT. * SEAS: LONG PERIOD WEST SWELL AND STEEP SHORT PERIOD NORTH WIND WAVES WILL CONTINUE TO PRODUCE COMBINED SEAS UP TO 10 FEET THIS EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL GENERALLY OCCUR SOUTH OF GOLD BEACH AND BEYOND 5 NAUTICAL MILES FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory for winds went out at Feb 12, 9:02 PM PST, 6 hours 22 minutes earlier.
Area forecast discussion, Feb 12, 9:02 PM PST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
902 PM PST TUE FEB 12 2013
.DISCUSSION...JUST A MINOR UPDATE THIS EVENING TO INCREASE CLOUD
COVER TO REFLECT THE STRATUS THAT HAS ALREADY BEGUN TO FORM AND
FILL THE UMPQUA VALLEY AND SOUTHERN PORTIONS OF THE ROGUE VALLEY.
THE INITIAL ANALYSIS OF THE 00Z GFS AND 00Z NAM MODELS IS THAT
THEY SHOW QUITE A BIT OF CONSISTENCY WITH THE 12Z RUNS FROM THIS
MORNING. OVER THE NEXT FEW DAYS...A FEW WEAK DISTURBANCES WILL RIDE
OVER THE TOP OF THE UPPER LEVEL RIDGE. THERE IS A SLIGHT CHANCE OF
LIGHT SHOWERS BRUSHING NORTHERN COOS AND NORTHERN DOUGLAS COUNTIES.
BUT...MOST AND PERHAPS ALL OF THE RAIN WILL OCCUR NORTH OF OUR
AREA. BY THURSDAY...THE RIDGE WILL BUILD TOWARD THE COAST AND PUSH
THE SHORTWAVE TRACK FARTHER NORTH OF OUR AREA.
A WEAK COLD FRONT AND SUBSEQUENT SHORTWAVE IMPULSES WILL BRING A
CHANCE OF LIGHT RAIN...MAINLY NORTH OF THE UMPQUA DIVIDE SATURDAY
AND SATURDAY NIGHT. THE MORE SIGNIFICANT THING IS THAT THIS FRONT
WILL BEGIN A CHANGE IN THE UPPER LEVEL PATTERN. ANOTHER VERY WEAK
SHORTWAVE IS LIKELY TO BRUSH OUR NORTHERN AREAS SUNDAY THEN A
SHORT-LIVED PERIOD OF RIDGING IS LIKELY MONDAY. A COUPLE OF
NOTICEABLY COLDER AND WETTER FRONTS ARE EXPECTED TUESDAY AND
THURSDAY. BY THAT TIME...IT WILL HAVE BEEN JUST ABOUT THREE WEEKS
SINCE THE LAST FRONTAL SYSTEM OF SIMILAR STRENGTH AFFECTED OUR AREA.
&&
.AVIATION...STRATUS HAS FORMED AT THE COAST AND IS BEGINNING TO
EXPAND IN THE UMPQUA AND ROGUE VALLEYS AS WELL. STRATUS WILL
LIKELY LOWER AGAIN TONIGHT RESULTING IN WIDESPREAD IFR CIGS ACROSS
THE WEST SIDE AS WELL AS SOME BR/FG WITH IFR/LIFR VIS. THE EAST
SIDE OF OREGON AND ALL OF NORCAL REMAINS VFR AND WILL THROUGH
TONIGHT. WITH CONDITIONS VERY SIMILAR TO TODAY...I AM EXPECTING A
SIMILAR TIMING OF INLAND VALLEYS BREAKING OUT OF THE LOW MVFR TO
IFR CONDITIONS. -SVEN
&&
.PREV DISCUSSION... /ISSUED 201 PM PST TUE FEB 12 2013/
DISCUSSION...A WEAK AND NEARLY STATIONARY FRONTAL BOUNDARY IS
EXPECTED TO REMAIN NEAR OR JUST NORTH OF THE FORECAST AREA OVER THE
NEXT 30 TO 36 HOURS. THIS WILL MAKE FOR A TRICKY FORECAST MAINLY
NORTH OF THE UMPQUA DIVIDE AND NORTHERN CASCADES. GIVEN THAT THE
FRONT IS WEAK WITH NO STRONG FORCING...EXPECT ANY PRECIPITATION IN
THE ABOVE MENTIONED AREAS TO BE INTERMITTENT AND VERY LIGHT. MOST OF
THE ABOVE LOCATIONS PROBABLY WILL NOT HAVE ANY MEASURABLE
PRECIPITATION AND THUS THE REASON FOR LOW POPS AND SLIGHT CHANCE
MENTION. ALTHOUGH IT'S POSSIBLE A FEW LOCATIONS IN NORTHERN
COOS...NORTHWEST DOUGLAS COUNTY AND NORTH CASCADES COULD PICK UP
0.01 OF AN INCH.
THE AMOUNT OF CLOUD COVER WILL ALSO VARY TONIGHT THROUGH WEDNESDAY.
GENERALLY CLOUDS WILL BE MORE EXTENSIVE OVER THE NORTHERN PART OF
THE REGION WHERE IT WILL BE OVERCAST TO MOSTLY CLOUDY. IN CONTRAST
SKIES SHOULD BE PARTLY CLOUDY IN NORTHERN CALIFORNIA. THE ROGUE
VALLEY IS CLOSE TO THE DIVIDING LINE BETWEEN MOSTLY CLOUDY AND
PARTLY CLOUDY. MODELS SUGGEST THERE SHOULD BE SUFFICIENT LOW AND MID
LEVEL MOISTURE TONIGHT AND THURSDAY. THIS SHOULD LIMIT OR KEEP FOG
FROM DEVELOPING.
THE FRONTAL BOUNDARY IS EXPECTED TO LIFT NORTH AS THE UPPER RIDGE
STARTS TO NUDGE INTO SOUTHWEST OREGON ON THURSDAY. SO WERE LIKELY TO
BE DRY WITH LESS CLOUD COVER AND MILDER TEMPERATURES.
REGARDING THE AIR STAGNATION ADVISORY...THE MODELS INDICATE MIXING
HEIGHTS WILL BE AT OR ABOVE 200 FEET THE NEXT COUPLE OF DAYS WEST OF
THE CASCADES...THEREFORE WE'LL CANCEL THE AIR STAGNATION ADVISORY
FOR THE WESTSIDE. IT'S LESS CERTAIN MIXING HEIGHTS WILL BE HIGH
ENOUGH EAST OF THE CASCADES SO WE'LL LET IT CONTINUE.
A THERMAL TROF DEVELOPS THURSDAY NIGHT THROUGH FRIDAY WITH OFFSHORE
FLOW DEVELOPING. THIS WILL RESULT IN WARMER TEMPERATURES AT NIGHT
AND DURING THE DAY OVER THE RIDGES. THE OFFSHORE FLOW MAY BE
SUFFICIENT FOR A CHETCO EFFECT TO DEVELOP RESULTING IN WARMER
TEMPERATURES IN BROOKINGS. INVERSIONS ARE EXPECTED IN THE VALLEYS SO
MAX TEMPERATURES WILL BE COOLER. -PETRUCELLI
EXTENDED...(SATURDAY THROUGH TUESDAY)...WHILE THE INDIVIDUAL
ELEMENTS AND SOLUTIONS OF THE MODELS HAVE SHOWN VARIATION OVER TIME
OVER OUR AREA, THE MODEL TRENDS HAVE ALL BEEN TOWARD A PATTERN SHIFT
AWAY FROM A RIDGE-DOMINATED REGIME TO A MORE PROGRESSIVE AND WET ONE
STARTING NEXT WEEK. AT THIS TIME, THE MODELS HAVE COME INTO FAIRLY
GOOD AGREEMENT, AND THE OPERATIONAL RUNS ARE WELL SUPPORTED BY THE
ENSEMBLES, THUS THE CONFIDENCE IN THE EXTENDED FORECAST IS ABOVE
AVERAGE.
THE BIG RIDGE FINALLY GIVES WAY ON SATURDAY, AND THE FIRST IN A
SERIES OF SYSTEMS COMES ASHORE IN THE PACIFIC NW. THIS FIRST SYSTEM
LOSES SOME OF ITS ENERGY PROBABLY BY VIRTUE OF HAVING TO DISPLACE
THE RIDGE, AND THUS IT PROBABLY WON'T DO A LOT. BUT IT WILL BRING
RAIN TO THE COAST AND MUCH OF THE WEST SIDE, BUT IT'S LIKELY A
LITTLE TOO FAR NORTH TO BRING RAIN TO MEDFORD PROPER. SNOW LEVELS
WILL START OUT FAIRLY HIGH, ABOVE MOST PASS LEVELS, BUT THEY WILL
LOWER TO AS LOW AS 2000 FEET BY SATURDAY NIGHT. MOST OF THE
PRECIPITATION WILL FALL IN THE WARM SECTOR, SO AM NOT EXPECTING
IMPACTS FROM SNOW OVER THE WEEKEND. SHOWERS COULD LAST INTO SUNDAY,
BUT A TRANSITORY RIDGE WILL APPROACH SUNDAY, BRINGING AN END TO
PRECIP LATER SUNDAY, WITH MONDAY LIKELY BEING DRY.
THE NEXT SYSTEM MOVES IN MONDAY NIGHT AND TUESDAY AND LOOKS PRETTY
STRONG, WET, AND COLD. MODEL CONSISTENCY IS REMARKABLY GOOD FOR DAY
7 AND I FELT COMFORTABLE RAISING POPS QUITE A BIT, ESPECIALLY ON
THE WEST SIDE AND MOUNTAINS. SNOW LEVELS WILL START OUT AT ONLY
3000-4000 FEET ON MONDAY, AND THEN LOWER RAPIDLY AS THE SYSTEM COMES
IN. THIS SYSTEM HAS THE LOOK OF ONE WHICH WOULD PRODUCE IMPACTS FROM
SNOW IN THE MOUNTAINS. ALL INDICATIONS ARE THAT THE PATTERN WILL
REMAIN PROGRESSIVE OVER THE PACIFIC NW WITH ADDITIONAL SYSTEMS
POSSIBLE WELL INTO NEXT WEEK. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 4 AM PST SATURDAY FOR ORZ029>031.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST
FRIDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST FRIDAY
FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ356.
DW/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:24 AM PST | Gale Watch | MFR | 11 hr | |
| Feb 13, 3:24 AM PST | Hazardous Seas Watch | MFR | 11 hr |
Nearby
Small Craft Advisory for Windses in Oregon, 2013Every small craft advisory for winds in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.